Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jul 10, 2021, 5:06 PM CDT for Labette County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 5:06 PM CDT (22:06 UTC)
- Expired
- Jul 10, 2021, 5:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Wichita, KS
County Labette County, KS
The radar
The Tulsa radar (KINX), 122 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 917 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.8
The text
As transmitted.
199 WWUS83 KICT 102206 SPSICT Special Weather Statement National Weather Service Wichita KS 506 PM CDT Sat Jul 10 2021 KSZ099-100-102245- Montgomery KS-Labette KS- 506 PM CDT Sat Jul 10 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Northeastern Montgomery County in southeastern Kansas... Northern Labette County in southeastern Kansas... * Until 545 PM CDT. * At 505 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm over Cherryvale...moving east at 25 mph. hail up to the size of nickels...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Parsons, Cherryvale, Oswego, Altamont, Mound Valley, Labette, Parsons Tri City Airport, Dennis and Big Hill Lake. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for southeastern Kansas. LAT...LON 3721 9560 3738 9558 3738 9508 3714 9507 TIME...MOT...LOC 2206Z 282DEG 22KT 3729 9552 $$ JAKUB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jul 10, 1:08 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jul 10, 1:08 PM CDT, 3 hours 58 minutes before
Area Forecast Discussion National Weather Service Wichita KS 108 PM CDT Sat Jul 10 2021 .SHORT TERM...(This evening through Monday night) Issued at 106 PM CDT Sat Jul 10 2021 Water vapor imagery shows shortwave diving southeast across Nebraska into northern KS with a broad area of upper ridging over the Desert Southwest. Mid level theta-e advection has allowed convection over far southeast KS/sw MO to maintain this morning as it pushes off to the southeast. Early morning convection has made for messy surface features, but it appears the synoptic front stretches from just north of Wichita to north of Emporia. Convection is still expected to develop along the front as it sinks south but still not exactly sure how far south it will make it before storms erupt as there should be some subsidence behind the complex of storms in southern MO. So current thinking is that storms may develop near the KS Turnpike in the 2-4 pm time frame but will not become more widespread until they get south of the Turnpike. Line of storms should remain fairly progressive and be south of the forecast area by the 7-9pm time frame. Models remain consistent with unseasonably strong effective shear in the 40-50kt range with an abundance of instability. So hail to golf ball size and damaging winds remain the main threats. In addition, with PW values around 150% of normal, very high rainfall rates will be likely with the storms with flooding possible. Shortwave trough will sink south tonight and will be situated over northern MO by 12z Sun. Some scattered showers or storms will be possible on the backside of this feature on Sun as the main vort lobe rotates through. One of the bigger changes this forecast package was to increase shower/storm chances Sun. Areas generally east of I-135 will have the better chances to see a shower or storm on Sun. By Mon morning upper trough will extend from eastern IA through the Ozark region with subsidence across the forecast area. Below normal temps are still expected Sun with highs only topping out around 80. Normal highs for this time of year are in the low 90s. By Mon we will be back to the mid and upper 80s across the region. .LONG TERM...(Wednesday through Saturday) Issued at 106 PM CDT Sat Jul 10 2021 Still good model agreement on another shortwave moving out of the Northern Rockies Tue and across the Northern Plains by Wed morning. Still looking like the bulk of the precip with this feature will remain north of the forecast area. Slow moving front is expected to try and sink south on Thu and will increase storm chances for the end of the work week. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1239 PM CDT Sat Jul 10 2021 Challenges: 1) Showers and thunderstorms 2) Cold front timing 3) MVFR ceilings A cold front is positioned from near KPTT to KEWK to Council Grove. Scattered showers and thunderstorms have been around southern Kansas this morning. The battle has been coverage and impact to TAF sites. Convective initiation is anticipated along the front this afternoon, but it is a matter of timing and location. The progress of the front has prompted the removal of any mention for KHUT and KSLN. Given some uncertainty for KICT, vicinity wording with a tempo group was used. Higher confidence exists for KCNU thus the forecast suggests so with a prevailing TSRA. Severe thunderstorms are possible with this afternoon and evening activity with large hail (golf ball sized) and damaging winds (60-70 mph). Again there is uncertainty in the exact timing and location of the severe thunderstorms with the best chances in southeast Kansas. As additional moisture wraps in and the low deepens over Missouri, this will bring in MVFR ceilings to most if not all sites. The western extent is a bit of a question so lower likelihood for KRSL and KGBD. Winds will switch to the north behind the front with speeds around 10-15kts. There is uncertainty with this forecast given the convection potential through the afternoon and early evening. Amendments are likely. Stay tuned for updates. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 88 66 81 62 / 30 30 10 0 Hutchinson 90 65 82 60 / 20 20 10 0 Newton 87 65 80 61 / 30 40 10 0 ElDorado 88 65 79 61 / 50 50 20 10 Winfield-KWLD 88 66 81 62 / 50 50 20 0 Russell 87 62 82 58 / 20 10 10 0 Great Bend 88 63 82 59 / 10 10 10 0 Salina 88 65 81 60 / 30 20 10 0 McPherson 88 65 81 59 / 20 20 10 0 Coffeyville 87 66 80 62 / 70 60 30 10 Chanute 86 66 78 62 / 60 60 30 10 Iola 85 66 77 62 / 60 60 40 10 Parsons-KPPF 87 66 79 62 / 70 60 30 10 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...RBL LONG TERM...RBL AVIATION...VJP
Hazardous weather outlook, Jul 10, 5:03 PM CDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 503 PM CDT Sat Jul 10 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-111545- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 503 PM CDT Sat Jul 10 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...This evening and Tonight Severe storms will be possible early this evening for far southeast Kansas. The main hazards will be large hail up to golf ball size and damaging wind gusts to around 65 mph. Some storms will also produce heavy rainfall with a risk for minor lowland flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a slight chance for thunderstorms on Sunday for locations east of I-135. They are not expected to be strong or severe. Chances for storms will return again across much of the area from Wednesday through Friday. The risk severe storms during these times is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Local storm report, Jul 10, 3:19 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
319 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL 5 NNE LATHAM 37.61N 96.61W
07/10/2021 E1.75 INCH BUTLER KS TRAINED SPOTTER
&&Special weather statement, Jul 10, 3:29 PM CDT, 1 hour 37 minutes before
Special Weather Statement National Weather Service Wichita KS 329 PM CDT Sat Jul 10 2021 KSZ070-102100- Greenwood KS- 329 PM CDT Sat Jul 10 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southeastern Greenwood County in southeastern Kansas... * Until 400 PM CDT. * At 327 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm 6 miles east of Eureka...moving southeast at 35 mph. * Hail up to the size of dimes...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Eureka. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for southeastern Kansas. LAT...LON 3776 9629 3794 9624 3792 9597 3764 9596 TIME...MOT...LOC 2029Z 295DEG 30KT 3783 9617 BUTLER
Local storm report, Jul 10, 3:36 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
336 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 3 E LEON 37.69N 96.73W
07/10/2021 BUTLER KS EMERGENCY MNGR
DELAYED REPORT. 4 POWER POLES SNAPPED IN
HALF 3 MILES E OF LEON ON KS 400.
&&Local storm report, Jul 10, 4:30 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
430 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM TSTM WND GST CHAUTAUQUA 37.03N 96.18W
07/10/2021 E60 MPH CHAUTAUQUA KS PUBLIC
&&Special weather statement, Jul 10, 4:46 PM CDT, 20 minutes before
Special Weather Statement National Weather Service Wichita KS 446 PM CDT Sat Jul 10 2021 KSZ093-098-099-102215- Montgomery KS-Cowley KS-Chautauqua KS- 446 PM CDT Sat Jul 10 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southwestern Montgomery County in southeastern Kansas... Southeastern Cowley County in south central Kansas... Southern Chautauqua County in southeastern Kansas... * Until 515 PM CDT. * At 444 PM CDT...National Weather Service meteorologists were tracking strong thunderstorms along a line extending from Caney to 7 miles south of Cedar Vale...and moving southeast at 45 mph. * Wind gusts up to 50 mph will be possible with these storms. * Locations impacted include... Caney, Sedan, Tyro, Peru, Chautauqua, Havana, Elgin and Niotaze. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for south central and southeastern Kansas. LAT...LON 3720 9597 3700 9565 3700 9677 TIME...MOT...LOC 2146Z 305DEG 40KT 3704 9594 3700 9649 BUTLER
Special weather statement, Jul 10, 5:06 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Wichita KS 506 PM CDT Sat Jul 10 2021 KSZ099-100-102245- Montgomery KS-Labette KS- 506 PM CDT Sat Jul 10 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Northeastern Montgomery County in southeastern Kansas... Northern Labette County in southeastern Kansas... * Until 545 PM CDT. * At 505 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm over Cherryvale...moving east at 25 mph. hail up to the size of nickels...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Parsons, Cherryvale, Oswego, Altamont, Mound Valley, Labette, Parsons Tri City Airport, Dennis and Big Hill Lake. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for southeastern Kansas. LAT...LON 3721 9560 3738 9558 3738 9508 3714 9507 TIME...MOT...LOC 2206Z 282DEG 22KT 3729 9552 JAKUB
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 1:28 AM CDT | Special Weather Statement | ICT | Marion | 32 min |
| Jul 10, 2:12 AM CDT | Special Weather Statement | ICT | Marion | 33 min |
| Jul 10, 2:52 AM CDT | Special Weather Statement | ICT | Butler | 23 min |
| Jul 10, 4:06 AM CDT | Special Weather Statement | ICT | Barton, Ellsworth, Lincoln, Russell, Saline | 54 min |
| Jul 10, 4:58 AM CDT | Special Weather Statement | ICT | Reno | 47 min |
| Jul 10, 2:33 PM CDT | Special Weather Statement | ICT | Butler | 27 min |
| Jul 10, 2:50 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk, Greenwood | 55 min |
| Jul 10, 2:58 PM CDT | Special Weather Statement | ICT | Greenwood | 32 min |
| Jul 10, 3:29 PM CDT | Special Weather Statement | ICT | Greenwood | 31 min |
| Jul 10, 3:44 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk, Montgomery, Wilson | 14 min |
| Jul 10, 3:51 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Elk, Montgomery | 54 min |
| Jul 10, 4:46 PM CDT | Special Weather Statement | ICT | Chautauqua | 29 min |
| Jul 10, 5:57 PM CDT | Special Weather Statement | ICT | Labette | 48 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.